Alert archive / Texas / River Flood Warnings in 2023
River Flood Warning 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 9, 2023, 2:59 PM CST for Denton County, Texas. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2023, 2:59 PM CST (20:59 UTC)
- Expired
- Mar 10, 2023, 4:40 AM CST
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.60 ft at Mar 9, 2023, 5:00 PM CST.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
625
WGUS44 KFWD 092059
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
259 PM CST Thu Mar 9 2023
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
Denton Creek Near Justin affecting Denton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC121-101045-
/O.NEW.KFWD.FL.W.0021.230309T2059Z-230310T1040Z/
/DCJT2.1.ER.230309T2040Z.230309T2100Z.230309T2240Z.NO/
259 PM CST Thu Mar 9 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Denton Creek Near Justin.
* WHEN...From this afternoon to late tonight.
* IMPACTS...At 10.0 feet, Minor out of bank flooding will occur to
farm and ranch lands near the creek.
* ADDITIONAL DETAILS...
- At 2:00 PM CST Thursday the stage was 9.6 feet.
- Flood stage is 10.0 feet.
- Forecast...The river is expected to rise to a crest of 10.2
feet late this afternoon. It will then fall below flood stage
late this afternoon.
&&
LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738
$$
79What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 9, 2:16 PM CST, 43 minutes earlier.
Area forecast discussion, Mar 9, 2:16 PM CST, 43 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 216 PM CST Thu Mar 9 2023 ...New Long Term... .SHORT TERM... /Issued 1249 PM CST Thu Mar 9 2023/ /End Of This Week/ Areas of fog and some dense/low stratus that most of us encountered much of the morning continues to slowly lift as southerly winds slowly increase and surface temperatures warm a few degrees. This lifting and warming trend should continue out ahead of an advancing cold front currently moving through southern Oklahoma and Northwest Texas this afternoon. Though a few peeks of sunshine are possible through mid-afternoon, the cloudiness should linger for most areas. The cold front is expected to cross the Red River around mid afternoon and peak heating, then impinge on the I-20/30 corridors late this afternoon and early evening, before moving on through Central Texas through midnight. The cold front will work in unison with a shortwave arriving around 00z and with plentiful moisture around, numerous showers and scattered thunderstorms will develop both ahead and even behind the front a little. 750-1500 J/KG of CAPE should evolve with heating along and south of I-20 late today and correspond with 40-50 kt westerly flow for some storm organization or clusters that could reach strong, or even severe limits, for a short period of time during primarily the evening hours. There's a current Marginal Risk for these threats with hail and very gusty to damaging winds being the primary hazards. As the evening progresses, thunderstorm chances should continue to progress southward through and eventually out of area in eastern Central Texas by the pre-dawn hours Friday. Some residual lift overnight behind the front may keep widely scattered showers around. Brisk north-northwest winds 10 to 20 mph and falling temperatures will be felt once the front passes through your area, albeit, nothing arctic or extremely frigid. It'll definitely be jacket or light coat weather by the time your Friday morning rolls around. Clouds and a few sprinkles will likely linger across much of region most of Friday morning, before drier air filters in Friday afternoon helping at least North Texas residents see some peaks of sunshine. Despite this, brisk northeast winds 10 to 15 mph in the morning and the persistent post-frontal cloud cover will help keep high temperatures Friday in the upper 50s and 60s for our forecast area. 05/Marty && .LONG TERM... /NEW/ /Saturday and Beyond/ By Saturday morning, southerly winds will return to the region as pressure falls occur in the lee of the Rockies and surface low pressure slides into the Plains. As the surface pressure gradient tightens, southerly winds will increase gusting to 30 mph at times by late Saturday morning into Saturday afternoon. This will begin a period of strong warm/moist advection across North and Central Texas with dewpoints in the low to mid 60s sprawling across the region by Saturday afternoon. As the low pressure center enters Oklahoma, a dryline will extend southward into west- central Texas. The big question on Saturday is if deep convection will be able to develop in the vicinity of the dryline late Saturday afternoon into Saturday evening. The probability for thunderstorm development along the dryline looks low at the moment, but it is not zero. The better upper-level dynamics will reside north of the CWA, and a rather large capping inversion will remain in place through much of the afternoon. However, if lift associated with the dryline can overcome the cap and initiate convection, SBCAPE ~1400-1700 J/kg and effective bulk shear ~40-50 kts will promote an isolated severe thunderstorm threat east of Highway 281 and along/north of I-20. Locations in far North Texas near the Red River Valley may have the best shot at an isolated severe thunderstorm or two along the dryline late Saturday afternoon into Saturday evening where CIN is less and lift associated with the nearing surface low is enhanced. Better potential for showers and thunderstorms will exist over our northeastern zones late Saturday evening into Saturday night as the surface low dives southeastward into our area. A couple elevated storms capable of producing severe hail will be possible during this time across our northeast. A cold front associated with the surface low will push across all of North and Central Texas Saturday night into Sunday morning. Northerly winds of 15-20 mph could gust to 30-35 mph at times behind the frontal boundary. A drier and cooler airmass will usher into the region behind FROPA with afternoon highs in the upper 50s and 60s across much of the area Sunday-Tuesday. Overnight lows in the upper 30s and 40s are likely during the first half of next week, with near freezing temperatures possible along the Red River Valley Monday night into Tuesday morning. As surface high pressure settles over the Northern Plains and Upper Midwest, winds will lighten some and take on a more east- northeasterly shift Monday into Tuesday. By Wednesday, a southerly flow regime will become established once again over the region beginning a period of warm/moist advection across North and Central Texas. Ensemble and deterministic model guidance is in good agreement that another upper-level trough will approach the region by the latter half of next work week bringing more widespread rain chances to North and Central Texas next Thursday into Friday. Langfeld && .AVIATION... /Issued 1154 AM CST Thu Mar 9 2023/ /18z TAFs/ Concerns/Challenges: Timing the improving flying conditions through 21z, then FROPA, N-NW wind shift, TSRA window/impacts. LIFR/VLIFR in FG are gradually lifting as of 1730z and will move into MVFR by 20z, as veered SW winds around 10 kts and warming surface temps help in the process. The FROPA and switch to N-NW winds 8-13 kts w/higher gusts is expected at DFW D10 airports around 21z-00z, with VCTS/TEMPO TSRA likely in the 22z-03z window. Definitely a challenge on exact timing, but AMDs through this afternoon can help to pinpoint and tighten these time windows as we move along. FROPA and TSRA chances at Waco Regional Airport will be delayed by 3 hours or so. While clearing and VFR is expected to return to DFW D10 terminals after 12z Friday, MVFR conditions are likely to continue at Waco. Winds will slowly veer NE 10-15 kts by 15z Friday. 05/Marty && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 48 64 56 81 54 / 50 0 0 10 10 Waco 52 65 56 81 58 / 80 20 0 0 5 Paris 45 64 52 73 53 / 50 0 0 10 30 Denton 45 63 53 81 50 / 30 0 0 10 10 McKinney 46 63 54 77 52 / 50 0 0 10 10 Dallas 49 65 57 82 55 / 60 0 0 10 10 Terrell 49 65 56 78 55 / 70 5 0 10 10 Corsicana 53 66 58 79 59 / 80 20 0 5 10 Temple 54 65 56 83 59 / 80 20 0 0 5 Mineral Wells 46 63 53 86 50 / 20 0 0 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 9, 2:22 PM CST, 37 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 222 PM CST Thu Mar 9 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 222 PM CST Thu Mar 9 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated to scattered showers and thunderstorms are expected across North Texas this afternoon with more widespread thunderstorms expected later this evening into tonight south of I-20. The severe threat is low, but a few storms may be able to produce small to marginally severe hail and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low thunderstorm chances return late Saturday afternoon into Saturday evening. A conditional severe weather threat could materialize during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 9, 10:23 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 AM CST THU MAR 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 3 NNW DENISON 33.80N 96.58W
03/09/2023 GRAYSON TX EMERGENCY MNGR
N RANDELL LAKE RD WASHED AWAY APPROX. THREE
QUARTERS OF A MILE NORTH OF HWY 75.
&&
AJSLocal storm report, Mar 9, 11:24 AM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 AM CST THU MAR 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM FLASH FLOOD 2 W GUNTER 33.45N 96.77W
03/09/2023 GRAYSON TX EMERGENCY MNGR
FLOODWATER WASHED THE TOP LAYER OF ASPHALT
OFF OF THE ROADWAY.
&&
MLLocal storm report, Mar 9, 11:31 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1131 AM CST THU MAR 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD 1 NW WHITEWRIGHT 33.52N 96.40W
03/09/2023 GRAYSON TX EMERGENCY MNGR
ROADWAY BECAME IMPASSABLE WHEN FLOODWATER
WASHED AWAY THE ROAD NEAR 601 BOIS D ARC ST
IN WHITEWRIGHT.
&&
MLLocal storm report, Mar 9, 11:33 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 AM CST THU MAR 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM FLASH FLOOD 2 W GUNTER 33.45N 96.77W
03/09/2023 GRAYSON TX EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
W GUNTER. FLOODWATER WASHED THE TOP LAYER OF
ASPHALT OFF OF THE ROADWAY NEAR THE FM 121
AND WESTMAN ROAD INTERSECTION.
&&
MLThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:23 PM CST | Special Weather Statement | FWD | Grayson | 37 min |
| Mar 8, 6:27 PM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Mar 8, 7:07 PM CST | Special Weather Statement | FWD | Young | 23 min |
| Mar 8, 7:46 PM CST | Areal Flood Advisory | FWD | Grayson | 104 min |
| Mar 8, 8:01 PM CST | Areal Flood Advisory | FWD | Cooke, Montague | 5 hr |
| Mar 8, 8:28 PM CST | Special Weather Statement | FWD | Young | 32 min |
| Mar 8, 8:57 PM CST | Special Weather Statement | FWD | Young | 33 min |
| Mar 8, 9:32 PM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Mar 8, 9:42 PM CST | Special Weather Statement | FWD | Jack | 33 min |
| Mar 8, 10:13 PM CST | Special Weather Statement | FWD | Jack | 32 min |
| Mar 8, 10:41 PM CST | Special Weather Statement | FWD | Wise | 34 min |
| Mar 8, 11:14 PM CST | Special Weather Statement | FWD | Denton | 31 min |
| Mar 9, 12:00 AM CST | Special Weather Statement | FWD | Denton | 30 min |
| Mar 9, 12:25 AM CST | Special Weather Statement | FWD | Denton | 35 min |
| Mar 9, 12:59 AM CST | Special Weather Statement | FWD | Grayson | 46 min |
| Mar 9, 1:39 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 34 min |
| Mar 9, 1:46 AM CST | Flash Flood Warning | FWD | Grayson | 3 hr |
| Mar 9, 3:06 AM CST | Special Weather Statement | FWD | Fannin, Lamar | 24 min |
| Mar 9, 3:33 AM CST | Areal Flood Advisory | FWD | Fannin, Lamar | 8 hr |
| Mar 9, 3:46 AM CST | Special Weather Statement | FWD | Lamar | 44 min |
| Mar 9, 4:32 AM CST | Areal Flood Advisory | FWD | Grayson | 4 hr |
| Mar 9, 4:50 AM CST | Dense Fog Advisory | FWD | Bell, Bosque, Collin, Comanche, Coryell, Dallas and 25 more | 5 hr |
Nearby
River Flood Warnings in Texas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.